Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 75, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 10, 2007, 3:05 AM CDT for 14 counties in Florida. It took effect at May 10, 2007, 12:19 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 3:05 AM CDT (08:05 UTC)
- In effect from
- May 10, 2007, 12:19 PM CDT
- Expired
- May 10, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 100805 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EDT THU MAY 10 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA PANHANDLE FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDEXES... .AFTERNOON HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE ANOTHER DAY OF RED FLAG CONDITIONS FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE. ALSO...STRONG DAYTIME HEATING WILL CONTRIBUTE TO UNUSUALLY HIGH DISPERSION INDEXES. FLZ007-009>013-110000- /O.NEW.KTAE.FW.W.0075.070510T1800Z-070511T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN- 305 AM CDT THU MAY 10 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR PORTIONS OF THE EASTERN FLORIDA PANHANDLE FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDEXES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING. THE RELATIVE HUMIDITY WILL DROP BELOW THE CRITICAL 35 PERCENT LEVEL EARLY THIS AFTERNOON...AND REMAIN BELOW THIS LEVEL FOR ABOUT 4 HOURS. UNUSUALLY HIGH DISPERSION INDEXES ARE ALSO EXPECTED...WITH VALUES EXCEEDING 75 IN THE EASTERN FLORIDA PANHANDLE...AND EVEN EXCEEDING 100 IN SOME LOCATIONS. THE AFTERNOON SEA BREEZE WILL SHORTEN THE DURATION OF SUB-35 PERCENT HUMIDITY IN THE COASTAL SECTIONS OF BAY COUNTY SOMEWHAT...BUT THE COMBINATION OF LOW HUMIDITY AND HIGH DISPERSION INDEXES MAY STILL ALLOW FOR RED FLAG CONDITIONS NEAR THE COAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDEXES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
2 follow-up statements
000 WWUS82 KTAE 101719 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 119 PM EDT THU MAY 10 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 800 PM EDT (700 PM CDT) THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FOR ALL OF THE FLORIDA BIG BEND WITH THE EXCEPTION OF DIXIE AND LAFAYETTE COUNTIES DUE TO LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES... .AFTERNOON HEATING WILL CONTINUE TO COMBINE WITH A DRY LOW LEVEL AIRMASS TO PRODUCE ANOTHER DAY OF RED FLAG CONDITIONS FOR MUCH OF THE EASTERN FLORIDA PANHANDLE. THE DRY AIR HAS REACHED AREAS FURTHER TO THE EAST THAN PREVIOUSLY EXPECTED PROMPTING THE RED FLAG WARNING TO BE EXPANDED EASTWARD TO INCLUDE MUCH OF THE FLORIDA BIG BEND REGION. ALSO...STRONG DAYTIME HEATING WILL CONTRIBUTE TO UNUSUALLY HIGH DISPERSION INDICES. FLZ014>019-026>028-110000- /O.EXA.KTAE.FW.W.0075.070510T1800Z-070511T0000Z/ GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA- TAYLOR- 119 PM EDT THU MAY 10 2007 /1219 PM CDT THU MAY 10 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007-009>013-110000- /O.CON.KTAE.FW.W.0075.070510T1800Z-070511T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN- 1219 PM CDT THU MAY 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
000 WWUS82 KTAE 101928 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT THU MAY 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 800 PM EDT (700 PM CDT) THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FOR ALL OF THE FLORIDA BIG BEND WITH THE EXCEPTION OF DIXIE AND LAFAYETTE COUNTIES DUE TO LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AWAY FROM THE COAST DUE TO POSSIBLE LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES... .DISCUSSION...AFTERNOON HEATING WILL CONTINUE TO COMBINE WITH A DRY LOW LEVEL AIRMASS TO PRODUCE RED FLAG CONDITIONS FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. ALSO...STRONG DAYTIME HEATING WILL CONTRIBUTE TO UNUSUALLY HIGH DISPERSION INDICES INTO THE EVENING HOURS. A BIT MORE LOW LEVEL MOISTURE WILL BEGIN TO WORK IN FROM THE WEST DURING FRIDAY. HOWEVER...ENOUGH DRY AIR MAY LINGER ACROSS PORTIONS OF THE FLORIDA BIG BEND TO COMBINE WITH AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S AND PRODUCE A BRIEF PERIOD OF RELATIVE HUMIDITY NEAR CRITICAL LEVELS. DUE TO THESE RELATIVE HUMIDITY VALUES COMBINED WITH HIGH DISPERSION LEVELS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF THE FLORIDA BIG BEND AWAY FROM THE COAST FRIDAY AFTERNOON. FLZ015>019-026>028-110000- /O.NEW.KTAE.FW.A.0065.070511T1800Z-070512T0000Z/ /O.CON.KTAE.FW.W.0075.000000T0000Z-070511T0000Z/ FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 328 PM EDT THU MAY 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>014-110000- /O.CON.KTAE.FW.W.0075.000000T0000Z-070511T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF- 228 PM CDT THU MAY 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ029-034-110000- /O.NEW.KTAE.FW.A.0065.070511T1800Z-070512T0000Z/ LAFAYETTE-DIXIE- 328 PM EDT THU MAY 10 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 2:35 AM CDT, 30 minutes earlier.
Area forecast discussion, May 10, 2:35 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT THU MAY 10 2007
.SYNOPSIS...SUB-TROPICAL STORM ANDREA WAS NEARLY STATIONARY ABOUT
90 MILES EAST OF JACKSONVILLE. RADAR IMAGERY FROM JAX SHOWS A FEW
SPIRAL BANDS CONTAINING LIGHT TO OCCASIONALLY MODERATE SHOWERS
WITH MOST ACTIVITY OFFSHORE. SKIES ARE GENERALLY CLEAR ACROSS THE
LOCAL AREA AND WINDS WERE LIGHT FROM THE NORTH TO NORTHWEST.
.SHORT TERM...(TODAY THROUGH SATURDAY)...SHORT TERM MODELS AND THE
OFFICIAL FORECAST TRACK FROM NHC KEEP THE WEAK POORLY DEFINED CENTER
OF ANDREA OFFSHORE AS THE SYSTEM EVENTUALLY DROPS MORE TO THE SOUTH
AND PARALLELS THE FLORIDA COAST. CERTAINLY A NON-PLAYER FOR OUR
REGION. THUS WILL FOCUS ON THE UPPER LOW CURRENTLY OVER NORTH TEXAS
AND THE WEAK COLD FRONT THAT IS FORECAST TO DROP DOWN INTO OUR CWA
OVER THE WEEKEND. THE UPPER LOW IS FORECAST TO TRANSLATE ACROSS THE
GULF FRIDAY AND SATURDAY. I HAVE REMOVED THE SLIGHT POP OVER OUR
EASTERNMOST ZONES TODAY AND TRIMMED BACK THE SLIGHT CHANCE POP ON
FRIDAY TO ONLY INCLUDE THE SOUTHEAST BIG BEND. ATMOSPHERIC MOISTURE
WILL CONTINUE TO BE SOMEWHAT LIMITED ON SATURDAY BUT SHOULD BE
ENOUGH FOR THE UPPER LEVEL ENERGY ALONG WITH DAYTIME HEATING TO
GENERATE SCATTERED SHOWERS AND THUNDERSTORMS.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY NIGHT)...THE UPPER
LOW OPENS UP INTO A TROUGH AS IT CROSSES THE FLORIDA PENINSULA
SATURDAY NIGHT AND SUNDAY. MEANWHILE...A TROUGH DIGS DOWN THROUGH
NEW ENGLAND INTO THE MID ATLANTIC STATES TO SEND A COLD FRONT INTO
OUR CWA ON SUNDAY. IT APPEARS THAT THE BEST PROSPECTS FOR RAIN (40%)
WILL BE ON SUNDAY AS THIS BOUNDARY INTERACTS WITH THE SEA BREEZE AND
DAYTIME HEATING. THE FRONT IS FORECAST TO PUSH TO OUR SOUTH MONDAY.
HOWEVER...THE GFS SHOWS ANOTHER UPPER LOW CLOSING OFF IN THE GULF
MONDAY. THE UPPER PATTERN LOOKS SOMEWHAT COMPLEX EARLY NEXT WEEK SO
LEFT MENTION OF SLIGHT/LOW END CHANCE POPS IN ZONES MON-WED.
&&
.AVIATION...MOST OF THE TERMINALS WILL HAVE VFR CONDITIONS DURING
THE OVERNIGHT AND DAYTIME HOURS. THE EXCEPTION WILL BE KVLD...WHERE
OCCASIONAL MVFR CIGS WILL MOVE IN OFF THE ATLANTIC DURING THE EARLY
MORNING HOURS. THE AIRMASS WILL LIKELY BE TOO DRY FOR KVLD TO
RECEIVE ANY RAIN. THE WIND WILL NOT BE QUITE AS HIGH OR GUSTY THIS
AFTERNOON AS IT WAS THE PAST FEW DAYS...GENERALLY AROUND 10 KT OUT
OF THE NORTH OR NORTHEAST. A SEA BREEZE (FROM THE WEST) WILL LIKELY
DEVELOP AT KPFN BY MID AFTERNOON. THE NORTHEAST FLOW IN THE BOUNDARY
LAYER WILL PUSH SMOKE FROM THE SOUTHEAST GEORGIA WILDFIRES ACROSS
OUR TWEB ROUTES TO KJAX AND KTPA...WITH VIS OCCASIONALLY DROPPING TO
MVFR.
&&
.MARINE...WINDS WILL OSCILLATE FROM WEST TO NORTHEAST WITH SPEEDS
BELOW HEADLINE CRITERIA THROUGH SUNDAY. WINDS SHIFT TO THE EAST ON
MONDAY WITH INCREASING SPEEDS IN THE WAKE OF THE COLD FRONT.
&&
.FIRE WEATHER...A COMBINATION OF LOW RH AND HIGH DISPERSION HAS
PROMPTED THE ISSUANCE OF A RED FLAG WARNING OVER A LARGE PORTION OF
THE EASTERN PANHANDLE TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 88 61 91 64 89/ 00 00 00 10 30
PANAMA CITY 89 68 88 71 86/ 00 00 10 20 30
DOTHAN 89 63 88 67 89/ 00 00 10 20 30
ALBANY 89 63 90 67 91/ 00 00 00 10 30
VALDOSTA 86 60 91 64 89/ 10 10 10 10 30
CROSS CITY 87 64 90 65 91/ 10 10 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL....RED FLAG WARNING THIS AFTERNOON/EVENING FOR THE FOLLOWING ZONES:
INLAND WALTON..HOLMES...WASHINGTON...JACKSON...BAY...CALHOUN..
&&
AVIATION...FOURNIER
REST OF DISCUSSION...BARRYHazardous weather outlook, May 9, 4:26 AM CDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 526 AM EDT WED MAY 9 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-100930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 526 AM EDT WED MAY 9 2007 /426 AM CDT WED MAY 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... DRY...BREEZY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES TODAY...MAINLY ACROSS THE EASTERN FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND. THE APPROACH OF A LARGE BUT WEAKENING LOW PRESSURE SYSTEM FROM THE EAST MAY PRODUCE A FEW SHOWERS FROM FITZGERALD GEORGIA SOUTH TO AROUND CROSS CITY FLORIDA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:28 PM CDT | Fire Weather Watch | TAE | Dixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more | 13 hr |
| May 10, 2:30 PM CDT | Dense Smoke Advisory | TAE | Dixie, Lafayette, Taylor | 16 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.